Oklahoma, 2022

Wildfire in Oklahoma, July 14, 2022

July 14, 2022 · NWS OUN · 1 event in 1 county or zone

The 720 wildfire burned roughly 10,000 acres to the west of the town of Hitchcock on the 14th. 3 houses and 2 barns were destroyed, with no injuries or fatalities reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The 720 wildfire burned roughly 10,000 acres to the west of the town of Hitchcock on the 14th. 3 houses and 2 barns were destroyed, with no injuries or fatalities reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 11:10 AM CST, 20 minutes earlier.

Area forecast discussion, Jul 14, 11:10 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1210 PM CDT Thu Jul 14 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 308 AM CDT Thu Jul 14 2022

Calm conditions are expected to continue through Thursday, as the
upper level ridge continues to position itself over the region.
Surface winds will gradually shift from the east to out of the south
and southeast. High temperatures across most of the region will be
in the 100s, with heat indicies rising to dangerous levels in
southeast Oklahoma where surface moisture will be more abundant.
Overnight lows will again be near average in the 70s.

Zwink

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 308 AM CDT Thu Jul 14 2022

The main concern over the next several days will be the heat. By
Friday, the mid to upper ridge will expand eastward and heights will
increase. Heat index values across north central OK will be high
enough to warrant a heat advisory for that area. Even warmer highs
(widespread triple digits for most locations) are expected Saturday
so would expect at least the same zones to be under a heat advisory
then also.

A mid to upper shortwave trough will dig into the Midwest Saturday
night into Sunday morning. An accompanying cold front is expected to
near the northern OK border late Sunday morning through Sunday
afternoon, with some weak DPVA also occuring over the same area.
Will continue to keep a mention of SChc PoPs east of I-35 sliding
southward from early Sunday morning into mid day Sunday as mid level
WAA and moisture increases. Unfortunately, the best lift and
moisture still appear they will remain well to our northeast, and
with the front quickly stalling/"washing out", triple digits will
remain ahead of it across our area Sun-Mon. Even hotter highs are
expected Tue & Wed under the eastern quadrant of the upper ridge,
with 850 mb temps expected to near 30 C over central OK.

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Thu Jul 14 2022

VFR conditions with some high clouds streaming by this TAF period.
S to SE winds also expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 101  74  99  75 /   0   0   0   0
Hobart OK        104  73 103  76 /   0   0   0   0
Wichita Falls TX 105  73 102  75 /  10   0   0   0
Gage OK          102  73 104  75 /   0   0   0   0
Ponca City OK    102  74 102  76 /   0   0   0  10
Durant OK        100  73  98  73 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Friday for OKZ006>008-
     011>013-018-019.

     Heat Advisory until 8 PM CDT this evening for OKZ032-039-043-
     045>048-050>052.

TX...None.
&&

SHORT TERM...50
LONG TERM....03
AVIATION...25
Hazardous weather outlook, Jul 14, 11:05 AM CST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1205 PM CDT Thu Jul 14 2022

OKZ004>048-050>052-TXZ083>090-151715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1205 PM CDT Thu Jul 14 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heat...
Heat index values will approach 110 across portions of southern
Oklahoma this afternoon. Be sure to stay well hydrated.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Heat...
An extended period of triple digit temperatures and heat index
values will occur through Wednesday.

.Fire Weather...
Elevated fire weather conditions are possible Friday and Saturday
and again Tuesday and Wednesday of next week. Parts of western
Oklahoma and western north Texas are more susceptible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Blaine

When
July 14, 11:30 AM CST to 9:30 PM CST
Where
Blaine forecast zone
Property damage
$100,000
Reported by
Park/Forest Service
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051661.